Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 25, 2018, 4:13 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2018, 4:13 PM CDT (21:13 UTC)
- Expired
- Sep 25, 2018, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 4:52 PM CDT | TSTM WND DMG | Mc Nabb, IL | SEVERAL TREES DOWN IN TOWN...TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WUUS53 KDVN 252113
SVRDVN
ILC011-155-252200-
/O.NEW.KDVN.SV.W.0133.180925T2113Z-180925T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
413 PM CDT TUE SEP 25 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Putnam County in north central Illinois...
Southern Bureau County in north central Illinois...
* Until 500 PM CDT.
* At 413 PM CDT, severe thunderstorms were located along a line
extending from near Buda to near Wyoming, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hennepin, Spring Valley, Henry, DePue, Granville, Tiskilwa, Buda,
Bureau Junction, McNabb, Putnam, Mark, Magnolia, Standard, Milo,
Providence, Lake Thunderbird, Florid and Lone Tree Corners.
This includes Interstate 180 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4124 8975 4133 8969 4133 8916
4111 8916
TIME...MOT...LOC 2113Z 257DEG 42KT 4127 8971 4103 8984
HAIL...<.75IN
WIND...60MPH
$$
McClure5 follow-up statements
228
WWUS53 KDVN 252121
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
421 PM CDT TUE SEP 25 2018
ILC011-155-252200-
/O.CON.KDVN.SV.W.0133.000000T0000Z-180925T2200Z/
Putnam IL-Bureau IL-
421 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR PUTNAM AND SOUTHERN BUREAU COUNTIES...
At 421 PM CDT, severe thunderstorms were located along a line
extending from near Tiskilwa to near Wyoming, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hennepin, Spring Valley, Henry, DePue, Granville, Tiskilwa, Buda,
Bureau Junction, McNabb, Putnam, Mark, Magnolia, Standard, Milo,
Providence, Lake Thunderbird, Florid and Lone Tree Corners.
This includes Interstate 180 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4124 8975 4133 8969 4133 8916
4111 8916
TIME...MOT...LOC 2121Z 257DEG 42KT 4129 8959 4105 8973
HAIL...<.75IN
WIND...60MPH
$$
McClure913
WWUS53 KDVN 252135
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
435 PM CDT TUE SEP 25 2018
ILC011-155-252200-
/O.CON.KDVN.SV.W.0133.000000T0000Z-180925T2200Z/
Putnam IL-Bureau IL-
435 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR PUTNAM AND SOUTHEASTERN BUREAU COUNTIES...
At 435 PM CDT, severe thunderstorms were located along a line
extending from near Bureau Junction to near Camp Grove, moving east
at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hennepin, Spring Valley, Henry, DePue, Granville, Tiskilwa, Bureau
Junction, McNabb, Putnam, Mark, Magnolia, Standard, Milo, Lake
Thunderbird, Florid and Lone Tree Corners.
This includes Interstate 180 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4122 8961 4133 8957 4133 8916 4111 8916
TIME...MOT...LOC 2135Z 257DEG 42KT 4132 8940 4108 8954
HAIL...0.75IN
WIND...60MPH
$$
McClure454
WWUS53 KDVN 252139
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
439 PM CDT TUE SEP 25 2018
ILC011-155-252200-
/O.CON.KDVN.SV.W.0133.000000T0000Z-180925T2200Z/
Putnam IL-Bureau IL-
439 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR PUTNAM AND SOUTHEASTERN BUREAU COUNTIES...
At 439 PM CDT, severe thunderstorms were located along a line
extending from Peru to near Henry, moving east at 60 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Hennepin, Spring Valley, Henry, DePue, Granville, Tiskilwa, Bureau
Junction, McNabb, Putnam, Mark, Magnolia, Standard, Milo, Lake
Thunderbird, Florid and Lone Tree Corners.
This includes Interstate 180 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4122 8961 4133 8957 4133 8916 4111 8916
TIME...MOT...LOC 2139Z 258DEG 51KT 4135 8914 4111 8928
HAIL...1.25IN
WIND...70MPH
$$
McClure088
WWUS53 KDVN 252153
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
453 PM CDT TUE SEP 25 2018
ILC011-252202-
/O.CAN.KDVN.SV.W.0133.000000T0000Z-180925T2200Z/
Bureau IL-
453 PM CDT TUE SEP 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUREAU COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Illinois.
LAT...LON 4110 8935 4112 8934 4115 8933 4115 8937
4123 8938 4123 8936 4128 8934 4130 8934
4132 8924 4131 8923 4131 8917 4111 8916
TIME...MOT...LOC 2152Z 279DEG 23KT 4133 8912 4109 8926
$$
ILC155-252200-
/O.CON.KDVN.SV.W.0133.000000T0000Z-180925T2200Z/
Putnam IL-
453 PM CDT TUE SEP 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR PUTNAM COUNTY...
At 452 PM CDT, severe thunderstorms were located along a line
extending from Peru to near Varna, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hennepin, Granville, McNabb, Mark, Magnolia, Standard and Florid.
This includes Interstate 180 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4110 8935 4112 8934 4115 8933 4115 8937
4123 8938 4123 8936 4128 8934 4130 8934
4132 8924 4131 8923 4131 8917 4111 8916
TIME...MOT...LOC 2152Z 279DEG 23KT 4133 8912 4109 8926
HAIL...0.75IN
WIND...60MPH
$$
McClure371
WWUS53 KDVN 252157
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
457 PM CDT TUE SEP 25 2018
ILC155-252207-
/O.EXP.KDVN.SV.W.0133.000000T0000Z-180925T2200Z/
Putnam IL-
457 PM CDT TUE SEP 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY WILL EXPIRE AT
500 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Illinois.
LAT...LON 4110 8935 4112 8934 4115 8933 4115 8937
4123 8938 4123 8936 4128 8934 4130 8934
4132 8924 4131 8923 4131 8917 4111 8916
TIME...MOT...LOC 2157Z 257DEG 42KT 4134 8905 4110 8919
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 1:52 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 25, 1:52 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 152 PM CDT Tue Sep 25 2018 .SYNOPSIS... Issued at 1135 AM CDT Tue Sep 25 2018 Strong cold front was bisecting the state of Iowa late this morning. Temperatures across the area ranged from the upper 70s to low 80s across the southeast to the lower 60s to upper 50s across the northwest. Showers and thunderstorms were located across Iowa. Some of these storms could be severe with damaging winds, hail and tornadoes all possible threats. Update at 10AM this morning continues to have the current thought for this afternoon's event. As a result, have attached it here for brevity. Severe Potential: Looks as though elevated convection will begin to overtake the warm sector and become rooted in the BL. This should occur shortly before noon and likely just west of the CWA. Overall convection speed will slow down and begin to move into our area. This will give time for CAPE to build this afternoon across the CWA. Synoptic models show that shear doesn't support tornadogenesis, due to SW sfc winds. It appears that a sfc wave is forming across SW IA. This wave will back winds, much like the HRRR shows. I believe that we will have a tornado threat from any mesovortex that develops. I also believe that shear will be greater than what synoptic models forecast due to this low. As far as severe parameters go, tend to favor CAM solutions related to shear. Severe threat for winds to 70 mph, hail and tornadoes remains for the area. && .SHORT TERM...(This Afternoon through Tonight) ISSUED AT 1135 AM CDT Tue Sep 25 2018 Showers and storms will be exiting the area at the beginning of the period. It appears that the overall severe risk will be waning after 00z across the area. Main forecast concern for the overnight period will be how low to go with temperatures as strong CAA brings cool air into the area. Currently, most of the area will see lows in the 50s to the upper 40s. .LONG TERM...(Wednesday through Monday) ISSUED AT 150 PM CDT Tue Sep 25 2018 Dry conditions will be seen through Friday morning, as high pressure builds into the mid and lower MS River valley. Cool and breezy NW winds will be expected Wednesday, with highs struggling into the low to mid 60s. A chilly night with light winds will allow temperatures to fall into the low to mid 40s. Warmer temperatures are expected Thursday as the high departs and gusty southwest return flow sets up. Highs are slated to be in the mid 60s to lower 70s Thu. From Friday through Tuesday, there is some uncertainty in models. In short, there are slight to chance PoPs, mainly rain showery type, through most of the day4 through day7 period focused on a meandering boundary across the region. A re-enforcing cold front will sweep through Friday with highs in the upper 50s and 60s. Even colder temps are expected Saturday with highs in the mid 50s to low 60s. Saturday may end up being mostly dry with a surface high building in. A warm front and low pressure system lifts across the area Monday, with highs in the 70s to near 80 along with some chance/likely thunderstorm chances mainly over the northern part of the CWA. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) ISSUED AT 1135 AM CDT Tue Sep 25 2018 Next 6 hours of TAF period will be consumed with thunderstorms and MVFR to IFR conditions as they approach the TAF sites. Some of these storms could be severe with gusts in excess of 50 kts and hail. After this, strong cold front pushes through the area and gusty winds are main threat through the overnight. End of TAF period looks good for VFR. && .HYDROLOGY... Issued at 1022 AM CDT Tue Sep 25 2018 Not much change to river forecasts. The Cedar River at Vinton has crested with Cedar Rapids expected to crest this evening near 17.5 feet. On the Wapsipinicon River near De Witt Major flooding is expected to begin tomorrow, with a crest expected Friday night into Saturday. Moderate flooding is still forecast for the Cedar River at Conesville and the Iowa River at Marengo, Columbus Junction, Wapello, and Oakville. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...Sheets AVIATION...Gibbs HYDROLOGY...14
Hazardous weather outlook, Sep 25, 4:02 AM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 402 AM CDT Tue Sep 25 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-260915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 402 AM CDT Tue Sep 25 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Areas of dense fog are possible early this morning. A strong cold front will push across the outlook area this afternoon into early this evening. Thunderstorms will be likely ahead of this front and some of the storms may be severe. The Storm Prediction Center has a slight risk of severe storms over most of the outlook area. The main threat will be damaging winds up to 70 mph, with a secondary threat of large hail and a couple of tornadoes possible. A line of storms should form in our far western counties in Iowa about 1 pm, sweep east at 40 mph, and exit our far eastern counties in Illinois by about 7 pm. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a chance for thunderstorms Sunday night and Monday. It is too soon to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will be required between 1 pm and 7 pm today. Haase/DLS
In the hours before
Local storm report, Sep 25, 2:37 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
237 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 1 SSW NORTH LIBERTY 41.73N 91.61W
09/25/2018 M1.38 INCH JOHNSON IA COCORAHS
STORM TOTAL...RAIN FELL IN PAST 45 MINUTES.
&&
GROSSLocal storm report, Sep 25, 2:40 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST IOWA CITY MUNICIPAL AIR 41.63N 91.55W
09/25/2018 M44 MPH JOHNSON IA ASOS
&&
GROSSLocal storm report, Sep 25, 3:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND GST MILLEDGEVILLE 41.96N 89.78W
09/25/2018 M60 MPH CARROLL IL TRAINED SPOTTER
&&
GROSSLocal storm report, Sep 25, 3:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG MILLEDGEVILLE 41.96N 89.78W
09/25/2018 CARROLL IL EMERGENCY MNGR
SEVERAL LARGE TREES AND WIRES DOWN IN TOWN. ALSO REPORTED
WIND GUST OF 61 MPH.
&&
PETERSLocal storm report, Sep 25, 3:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG MILLEDGEVILLE 41.96N 89.78W
09/25/2018 CARROLL IL TRAINED SPOTTER
LARGE TREE UPROOTED IN TOWN
&&
PETERSLocal storm report, Sep 25, 4:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 PM CDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG CARBON CLIFF 41.50N 90.39W
09/25/2018 ROCK ISLAND IL TRAINED SPOTTER
SEVERAL LARGE TREES UPROOTED ALONG WITH A SNAPPED POWER
POLE. TIME ESTIMATED BASED ON RADAR.
&&
PETERSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:27 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 63 min |
| Sep 25, 2:45 PM CDT | Tornado Warning | DVN | Henderson, Mercer, Warren | 45 min |
| Sep 25, 3:14 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Carroll, Henry, Rock Island, Whiteside | 61 min |
| Sep 25, 3:48 PM CDT | Tornado Warning | DVN | Whiteside | 6 min |
| Sep 25, 4:01 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.